Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 54, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 10, 2006, 3:41 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2006, 3:41 PM CDT (20:41 UTC)
- Expired
- Jul 11, 2006, 9:45 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 102043
FFWSJU
PRC051-137-102245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
441 PM AST MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
DORADO
TOA BAJA
* UNTIL 645 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER RIO DE LA PLATA...
* AT 436 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING FROM A SHOWER OR
THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS INCLUDE THE AREAS BORDERING THE RIO DE LA PLATA BETWEEN
DORADO AND TOA BAJA MUNICIPALITIES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
LAT...LON 1839 6627 1841 6623 1847 6626 1846 6630
$$
SNELL1 follow-up statement
000
WGCA72 TJSJ 102106
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
503 PM AST MON JUL 10 2006
PRC051-137-102245-
DORADO-TOA BAJA-
503 PM AST MON JUL 10 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM AST FOR THE
FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
DORADO AND TOA BAJA
AT 459 PM AST...THERE WERE NO LONGER ANY SHOWERS OR THUNDERSTORMS IN
OR NEAR THE WARNED AREA ALTHOUGH THE RIO DE LA PLATA CONTINUES TO
RISE FROM RAINS THAT HAVE PREVIOUSLY FALLEN. THE RIVER IS EXPECTED
TO APPROACH 18 FEET BEFORE FALLING AGAIN.
LAT...LON 1839 6627 1841 6623 1847 6626 1846 6630
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:53 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 10, 2:53 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 353 PM AST MON JUL 10 2006 .DISCUSSION...A VERY ACTIVE MORNING AS SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS AFFECTED THE ISLAND OF PUERTO RICO. SCATTERED SHOWERS STARTED TO AFFECT THE SOUTHEAST SECTION OF PUERTO RICO AND QUICKLY SPREAD NORTHEAST OVER THE EASTERN INTERIOR AND TH SAN JUAN METRO AREA. THE USGS SENSORS REPORTED SIGNIFICANT RAINFALL ACCUMULATIONS MAINLY OVER THE INTERIOR SECTIONS OF PUERTO RICO...RIO DE BAYAMON AT ARENAS...5.98 INCHES RIO DE BAYAMON BLW LAGO DE CIDRA DAM...5.21 INCHES RIO DE LA PLATA AT COMERIO...4.46 INCHES VAQUERIA EL MIMO...CAGUAS...3.72 INCHES BAIROA ARRIBA...AGUAS BUENAS...3.88 INCHES A FEW LINGERING SHOWERS OVER THE EASTERN WATERS OF PUERTO RICO COULD MOVE WEST AND AFFECT THE EASTERN COASTAL SECTION OF PUERTO RICO OVERNIGHT. ALL HYDRO RELATED ADVISORIES AND WATCHES FOR OUR LOCAL FORECAST AREA HAVE BEEN CANCELLED. && .SYNOPSIS...TROPICAL WAVE NOW LOCATED OVER THE MONA PASSAGE WILL CONTINUE TO MOVE WEST AND AWAY FROM OUR LOCAL AREA TONIGHT STRONG SURFACE HIGH PRESSURE OVER THE CENTRAL ATLANTIC WILL CONTINUE TO EXTEND WEST SOUTHWEST TO FLORIDA...THE BAHAMAS AND THE NORTHEAST CARIBBEAN THROUGH FRIDAY...PRODUCING A MODERATE TO FRESH TRADE WIND FLOW ACROSS THE REGIONAL WATERS. A SECOND STRONGER TROPICAL WAVE WILL APPROACH THE LOCAL AREA LATE WEDNESDAY. && .MARINE...ALTHOUGH MOST OF THE SHOWERS OVER LAND HAVE DIMINISH...MARINERS SHOULD BE ALERT FOR QUICKLY DEVELOPING THUNDERSTORMS OVER WATERS MAINLY OVER THE MONA PASSAGE AND THE EXTREME WEST LOCAL CARIBBEAN AND ATLANTIC WATERS. THERE IS A SMALL CRAFT ADVISORY IN EFFECT FOR THE ATLANTIC OFF SHORE WATERS AND THE WESTERN CARIBBEAN && .PRELIMINARY POINT TEMPS/POPS... SJU 78 90 78 88 / 40 40 0 20 STT 77 86 77 85 / 20 20 20 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SCA AMZ710-740 VI...NONE. && 10
Hazardous weather outlook, Jul 10, 5:00 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON JUL 10 2006 PRZ001>013-AMZ710>750-111000- 600 AM AST MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO MUCH OF PUERTO RICO AND THE SURROUNDING ISLANDS TODAY. GUSTY WINDS AND MINOR FLOODING ARE LIKELY WITH THESE SHOWERS...HOWEVER...DUE TO THE ANTICIPATED QUICK MOVEMENT OF THESE SHOWERS...NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...DRIER WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED ACROSS THE ISLANDS. ANOTHER STRONGER TROPICAL IS EXPECTED TO REACH THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION TODAY. VIZ001-002-AMZ710>730-111000- 600 AM AST MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO THE U.S. VIRGIN ISLAND THROUGH THE MORNING HOURS. CLEARING SKIES ARE EXPECTED THIS AFTERNOON. GUSTY WINDS AND MINOR FLOODING ARE LIKELY WITH THESE SHOWERS...HOWEVER... DUE TO THE ANTICIPATED QUICK MOVEMENT OF THESE SHOWERS...NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...DRIER WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED ACROSS THE ISLANDS. ANOTHER STRONGER TROPICAL IS EXPECTED TO REACH THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:33 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 6:53 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Jul 10, 7:21 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 8:22 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 8:54 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 11:00 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Jul 10, 11:48 AM CDT | Flash Flood Warning | JSJ | 17 hr | |
| Jul 10, 5:22 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.